MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 8FR 36INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 8FR 36INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720825E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: when attempting to remove the stylet, the green cap became disconnected from it.The nurse's skin was punctured by the exposed wire that remained in the tube.According to the nurse, the tube was flushed prior to attempting to remove the stylet.
 
Additional Manufacturer Narrative
Other selected for no sample return because the product was discarded.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported defect from customer complaint.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The product sample was not provided for evaluation therefore the reported condition could not be confirmed.The root cause and corrective actions could not be identified without a sample evaluation however, the potential cause of the reported condition most likely occurred if there was a failure to activate the hydromer making it difficult to remove the stylet from the feeding tube.Please refer to the instructions for use (ifu) for the proper procedure for insertion of the feed tube and extraction of the stylet which reads: "using a syringe, inject approximately 10 cc of water into the tube to activate the hydromer coating.¿ based on the analysis, the observed occurrence of harm (o) is (1, improbable) which is equal the range of the expected occurrence of harm (o) (4, improbable).

Brand Name
ENTRFLX 8FR 36INW STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14053410
Report Number9612030-2022-03216
Device Sequence Number19994150
Product Code KNT
UDI-Device Identifier10884521582941
UDI-Public10884521582941
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720825E
Device Catalogue Number8884720825E
Device Lot Number2119403264
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown